MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX100801CD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the biliary stent could not be deployed in the cephalic arch during the stent placement procedure.The access site was an a/v fistula.The stent delivery system could be retracted without difficulties and another stent of the same brand was used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported deployment failure.A broken force transmitting component indicates the presence of high release force which made a successful stent deployment impossible.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging placement site may result in high friction during the attempt to release the stent and subsequent deployment failure.The reported application represents an off-label use of the device which also may contribute to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible and replace with a new unit." furthermore, the ifu indicates that the lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5427558
Report Number9681442-2016-00043
Device Sequence Number988532
Product Code FGE
UDI-Device Identifier04049519000619
UDI-Public(01)04049519000619(17)170828(10)ANZH2962
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue NumberEX100801CD
Device Lot NumberANZH2962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2016
Supplement Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight86